Alert archive / Texas / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 209, NWS Amarillo, TX
NWS Amarillo, TX issued this severe thunderstorm warning at Jul 3, 2016, 9:19 PM CDT for Deaf Smith County, Texas. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 3, 2016, 9:19 PM CDT (02:19 UTC)
- Expired
- Jul 3, 2016, 9:45 PM CDT
- In force
- 26 min
- Issued by
- NWS Amarillo, TX
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Deaf Smith County, TX
The radar
The Cannon AFB radar (KFDX), 80 km from the middle of the area, began a volume at 02:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 2.3 hours before the alert went out and 108 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 366 J/kg
- Mixed-layer CIN
- -13 J/kg
- Mixed-layer LCL
- 2001 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 2 m²/s²
- 0-3 km storm-relative helicity
- 106 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.4
The text
As transmitted.
681
WUUS54 KAMA 040219
SVRAMA
TXC117-040245-
/O.NEW.KAMA.SV.W.0209.160704T0219Z-160704T0245Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE AMARILLO TX
919 PM CDT SUN JUL 3 2016
THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHWESTERN DEAF SMITH COUNTY IN THE PANHANDLE OF TEXAS...
* UNTIL 945 PM CDT
* AT 919 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER BOOTLEG...OR
16 MILES NORTH OF FRIONA...MOVING SOUTHEAST AT 40 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...MINOR DAMAGE TO ROOFS...SIDING...AND TREES IS POSSIBLE.
HAIL DAMAGE TO VEHICLES IS EXPECTED.
* LOCATIONS IMPACTED INCLUDE...
BOOTLEG.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 3475 10296 3493 10294 3495 10279 3479 10243
3475 10255
TIME...MOT...LOC 0219Z 300DEG 34KT 3486 10281
HAIL...1.00IN
WIND...60MPH
$$
CE2 follow-up statements
727
WWUS54 KAMA 040230
SVSAMA
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
930 PM CDT SUN JUL 3 2016
TXC117-040245-
/O.CON.KAMA.SV.W.0209.000000T0000Z-160704T0245Z/
DEAF SMITH TX-
930 PM CDT SUN JUL 3 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 945 PM CDT
FOR SOUTHWESTERN DEAF SMITH COUNTY...
AT 930 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 6 MILES EAST OF
BOOTLEG...OR 11 MILES NORTH OF FRIONA...MOVING SOUTHEAST AT 40 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...MINOR DAMAGE TO ROOFS...SIDING...AND TREES IS POSSIBLE.
HAIL DAMAGE TO VEHICLES IS EXPECTED.
LOCATIONS IMPACTED INCLUDE...
BOOTLEG.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 3475 10284 3486 10285 3487 10261 3486 10258
3478 10246 3475 10255
TIME...MOT...LOC 0230Z 300DEG 34KT 3481 10270
HAIL...1.00IN
WIND...60MPH
$$
CE608
WWUS54 KAMA 040242
SVSAMA
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
942 PM CDT SUN JUL 3 2016
TXC117-040252-
/O.EXP.KAMA.SV.W.0209.000000T0000Z-160704T0245Z/
DEAF SMITH TX-
942 PM CDT SUN JUL 3 2016
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN DEAF SMITH COUNTY
WILL EXPIRE AT 945 PM CDT...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE AREA.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE.
LAT...LON 3475 10284 3486 10285 3487 10261 3486 10258
3478 10246 3475 10255
TIME...MOT...LOC 0239Z 300DEG 34KT 3481 10270
$$
CEWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 3, 6:49 PM CDT, 2 hours 30 minutes earlier.
Area forecast discussion, Jul 3, 6:49 PM CDT, 2 hours 30 minutes before
Area Forecast Discussion National Weather Service Amarillo TX 649 PM CDT SUN JUL 3 2016 .Aviation... 00Z TAFs - VFR conditions will prevail through this TAF period. Scattered thunderstorms are possible this evening across the western half of the Panhandles, with KDHT the most likely terminal to see one. Northerly winds will shift southerly overnight and remain less than 10kts once convection subsides. Scattered VFR clouds and southerly winds are expected for the 4th of July Holiday, with scattered storms possible after 00Z tomorrow. Elsenheimer && .Prev Discussion... /Issued 517 PM CDT SUN JUL 3 2016/ Discussion... For this evening, the next crop of showers and tstms which have formed over the higher terrain of sern CO and nern NM will continue movg esewd and affect at least parts of the western and perhaps central zones this evening. It is a tough call as to how far east and south these showers and storms will travel before dissipating. For this pckg, included slgt chc pops for wrn half of the fcst area until 06Z tonight. A minor upper level shortwave trof embedded in the overall flow pattern coupled with daytime heating and attendant atmospheric instability are collectively responsible for this round of showers and storms. A few storms may become strong to marginally severe through early this evening before weakening. On Monday and Monday night, another minor upper level shortwave trof is progged to zip across the srn high plains, including our forecast area. This feature, plus some shear, daytime heating and atmospheric instability, may result in the potential for shower and tstm development across at least parts of our area late in the afternoon and through the evening hours. In addition, a low level jet may help sustain tstms through Monday evening. If storms form, a few will have the potential to become strong to marginally severe, with large hail and damaging winds the primary hazards. Then from Tuesday through Sunday, a somewhat dirty upper level ridge of high pressure will prevail across much of the srn states. This particular upper level ridge of high pressure will likely not be strong enuf to completely suppress tstm development durg this time period. Have incorporated slgt chc pops across parts of the fcst area to account for the low threat of tstm development durg this time period. Well above normal temperatures including some triple digit values are forecast to return to the area by Tuesday and lasting at least a few days after. Andrade && .AMA Watches/Warnings/Advisories... TX...NONE. OK...NONE. && 18/15
Hazardous weather outlook, Jul 3, 7:44 PM CDT, 1 hour 35 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE AMARILLO TX 744 PM CDT SUN JUL 3 2016 OKZ001>003-TXZ001>020-041245- CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB- HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON- GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH- 744 PM CDT SUN JUL 3 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA PANHANDLES. .DAY ONE...TONIGHT. THUNDERSTORMS ARE EXPECTED THROUGH THIS EVENING ACROSS THE WESTERN AND CENTRAL OKLAHOMA AND TEXAS PANHANDLES. A FEW STORMS THAT DEVELOP MAY BECOME STRONG TO MARGINALLY SEVERE...WITH HAIL UP TO QUARTER SIZE AND WIND GUSTS TO AROUND 60 MPH POSSIBLE. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. THERE WILL BE A SLIGHT CHANCE OF THUNDERSTORMS ACROSS PARTS OF THE OKLAHOMA AND TEXAS PANHANDLES FROM MONDAY THROUGH SATURDAY. A FEW STORMS THAT DEVELOP ON MONDAY WILL HAVE THE POTENTIAL TO BECOME STRONG TO MARGINALLY SEVERE...WITH HAIL UP TO THE SIZE OF QUARTERS AND WIND GUSTS TO AROUND 60 MPH POSSIBLE. ANY STORMS THAT FORM ON TUESDAY THROUGH SATURDAY ARE EXPECTED TO REMAIN BELOW SEVERE LEVELS AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.
In the hours before
Local storm report, Jul 3, 7:24 PM CDT, 1 hour 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
724 PM CDT SUN JUL 03 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0715 PM TSTM WND GST 3 SSE BOISE CITY 36.69N 102.50W
07/03/2016 M61 MPH CIMARRON OK MESONET
&&
EVENT NUMBER AMA1600602
LGSpecial weather statement, Jul 3, 7:24 PM CDT, 1 hour 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
724 PM CDT SUN JUL 3 2016
OKZ001-040100-
CIMARRON OK-
724 PM CDT SUN JUL 3 2016
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN CIMARRON COUNTY
UNTIL 800 PM CDT...
AT 724 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 7
MILES SOUTHEAST OF BOISE CITY...MOVING SOUTHEAST AT 30 MPH.
WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
GRIGGS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE SHELTER IN A STURDY BUILDING IF THREATENING WEATHER APPROACHES.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
&&
LAT...LON 3673 10224 3661 10204 3650 10214 3650 10249
3671 10254 3677 10238
TIME...MOT...LOC 0024Z 314DEG 24KT 3666 10242
CESpecial weather statement, Jul 3, 7:39 PM CDT, 1 hour 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
739 PM CDT SUN JUL 3 2016
TXZ011-040115-
OLDHAM TX-
739 PM CDT SUN JUL 3 2016
...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL OLDHAM COUNTY UNTIL
815 PM CDT...
AT 739 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
ADRIAN...OR 15 MILES WEST OF VEGA...MOVING SOUTHEAST AT 15 MPH.
HALF INCH HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
ADRIAN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE SHELTER IN A STURDY BUILDING IF THREATENING WEATHER APPROACHES.
&&
LAT...LON 3539 10266 3526 10245 3519 10252 3518 10275
3529 10282
TIME...MOT...LOC 0039Z 318DEG 13KT 3528 10269
CELocal storm report, Jul 3, 8:29 PM CDT, 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
829 PM CDT SUN JUL 03 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0827 PM TSTM WND GST 1 WSW FELT 36.56N 102.80W
07/03/2016 E60 MPH CIMARRON OK TRAINED SPOTTER
PEA SIZE HAIL AND VERY HEAVY RAINFALL.
&&
EVENT NUMBER AMA1600603
LGSpecial weather statement, Jul 3, 8:31 PM CDT, 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
831 PM CDT SUN JUL 3 2016
OKZ001-TXZ001-040215-
CIMARRON OK-DALLAM TX-
831 PM CDT SUN JUL 3 2016
...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL CIMARRON AND
NORTHERN DALLAM COUNTIES UNTIL 915 PM CDT...
AT 831 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 4
MILES EAST OF FELT...OR 16 MILES SOUTHWEST OF BOISE CITY...MOVING
SOUTHEAST AT 30 MPH.
HALF INCH HAIL AND WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
FELT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE SHELTER IN A STURDY BUILDING IF THREATENING WEATHER APPROACHES.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
&&
LAT...LON 3644 10301 3670 10259 3642 10220 3627 10242
3620 10272
TIME...MOT...LOC 0131Z 311DEG 25KT 3655 10271
CESpecial weather statement, Jul 3, 8:48 PM CDT, 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
848 PM CDT SUN JUL 3 2016
TXZ016-040230-
DEAF SMITH TX-
848 PM CDT SUN JUL 3 2016
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN DEAF SMITH COUNTY UNTIL
930 PM CDT...
AT 847 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 10
MILES SOUTH OF GLENRIO...OR 33 MILES NORTHWEST OF FRIONA...MOVING
SOUTH AT 45 MPH.
HALF INCH HAIL AND WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
BOOTLEG.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE SHELTER IN A STURDY BUILDING IF THREATENING WEATHER APPROACHES.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
&&
LAT...LON 3515 10304 3517 10297 3476 10271 3475 10273
3475 10304
TIME...MOT...LOC 0147Z 338DEG 37KT 3503 10308
CEThe office that day
Everything else NWS Amarillo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 3, 7:39 PM CDT | Special Weather Statement | AMA | Oldham | 36 min |
| Jul 3, 8:31 PM CDT | Special Weather Statement | AMA | Dallam | 44 min |
| Jul 3, 8:48 PM CDT | Special Weather Statement | AMA | Deaf Smith | 42 min |
| Jul 3, 9:26 PM CDT | Special Weather Statement | AMA | Sherman | 49 min |
| Jul 3, 10:23 PM CDT | Special Weather Statement | AMA | Hartley | 37 min |
| Jul 4, 6:04 PM CDT | Special Weather Statement | AMA | Gray | 56 min |
| Jul 4, 6:43 PM CDT | Severe Thunderstorm Warning | AMA | Carson, Gray, Hutchinson, Roberts | 49 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.